MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number A22251C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, the roller ball at the distal end of the hf resection electrode broke off and fell into the patient's bladder.However, no fragment remained inside the patient since it was reportedly retrieved.The intended procedure was successfully completed with a similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to olympus for evaluation/investigation.The investigation confirmed that the wire at the distal end of the electrode is broken on one side and the roller ball has become detached and is missing.The wire ends and the insulation are melted.This type of damage is caused by excessive force, use-related wear and tear, or improper handling.Therefore, this event/incident was attributed to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9652392
Report Number9610773-2020-00057
Device Sequence Number19539134
Product Code FAS
UDI-Device Identifier14042761036815
UDI-Public14042761036815
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K951863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberA22251C
Device Catalogue NumberA22251C
Device Lot Number1000039176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALLEYLAB FX GENERATOR